Post

So Far So Good But Too Expensive

I am taking 10 mg Saphris before bed to help me quiet my mind and get some rest but its effect begins to wore off after 12 hours and taking another is out of the question because I need to be alert and the medication tends to make me drowsy.  I have heard stories about its taste and I have to admit it does not taste like honey but it is not worse than other medicines I have taken before but if you want to be sure they have a black cherry flavored tablets.  Another consideration is price and Saphris is very expensive a prescription could cost well beyond $300.00.

So far the only side effect I have is some constipation and my weight on my last visit was about 195 pound so I will see if my weight change by using it.  
jc2009 jc2009 41-45, M 3 Responses Nov 15, 2010

Your Response

Cancel

I saw on here where Saphris only caused constipation in 4 out of 3,442 patients who took it. Now make that 5 patients and add another patient to that total! I normally take Miralax daily and still do with little results. This started within 12 hours of starting on Saphris. Lucky me! Also, no recent flatulence and their literature doesn't report that from this drug, but I've had that, as well only since beginning Saphris. Also non-stop hiccups for 2 days within 15 minutes of first putting it under my tongue 5 days ago! Less than 1% get epigastric distress and I get all 3 of those? Lucky me again! I always get weird side effects from medicines, some no one gets, but the drug seems to be helping me some so far. Black cherry flavor only for me, though!! I can't take so many drugs for bipolar disorder and plan to stick with this one, since Abilify was like a placebo, and $500 with no insurance at that time! I wish you all great luck, and this drug is different from the o/ther new atypical antipsychotics. I love that alone! I got tardive dyskinesia after 4 months of taking Seroquel 300 mg. XR. Involuntary tongue movements remaining 2 years after stopping it; no problem before with Seroquel plain, up to 900 mg. for months prior to the wonderful XR. lol Good luck to all out there struggling, as I am!!!

I have been on Saphris for a few weeks now, starting at 2x5mg daily and going to 2x10mg daily. I had some constipation problems before starting and now they are much worse. Part of the problem is I cannot get out of the house and go for a walk every day. I have a Wii Fit Plus, but this is not sufficient to get me moving.<br />
I have found the "-apine" drugs the best for me and Spahris seems to be working OK. I am not fully off my Quetiapine yet. There are no other side effect for me. More news to come later.

Huh, Constipation ? Is'nt that just a polite way of saying that you are full of somthing ?